MAUDE Adverse Event Report: CVRX, INC. BAROSTIM NEO; IMPLANTABLE PULSE GENERATOR

CVRX, INC. BAROSTIM NEO; IMPLANTABLE PULSE GENERATOR
Model Number 2102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arrhythmia (1721); Low Blood Pressure/ Hypotension (1914); Dizziness (2194); Heart Failure/Congestive Heart Failure (4446); Hypokalemia (4825)
Date of Event 08/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive at this time, and the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The device history and sterilization record for this device serial number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Cvrx id# (b)(4).
 
Event or Problem Description
A barostim system was implanted on (b)(6) 2023.On (b)(6) 2023, the patient reported experiencing worsening hf symptoms, low blood pressure, and dizziness since their last titration on (b)(6) 2023.The patient's blood pressure on (b)(6) 2023 was 95/59.During device programming, the patient became dizzy and experienced low blood pressure of approximately 80/40 to 75/40.It was noted the patient's heartbeat may have been irregular, and the barostim device was turned off for an ekg.The ekg showed frequent premature ventricular contractions.While awaiting transport to the emergency department, the patient's blood pressure improved to 100+/70+, and the premature ventricular contractions were no longer occurring.The patient was admitted to the hospital from (b)(6) to (b)(6).During hospitalization, it was found that there was a 60-70% blockage in a previously stented heart vessel, and the patient had low potassium.Medications were adjusted and a later heart intervention was planned but not scheduled.It was noted the patient's icd was not checked during the hospitalization.The patient noted feeling improved when potassium was administered in the hospital.Barostim therapy was restarted on (b)(6) 2023.The physician was unable to determine if barostim therapy contributed to the event.A follow-up appointment was scheduled for (b)(6) 2023.

Brand Name
BAROSTIM NEO
Common Device Name
IMPLANTABLE PULSE GENERATOR
Manufacturer (Section D)
CVRX, INC.
9201 west broadway avenue
suite 650
minneapolis 55445
Manufacturer (Section G)
CVRX, INC.
9201 west broadway avenue
suite 650
minneapolis 55445
Manufacturer Contact
sarah hicks
9201 west broadway avenue
suite 650
minneapolis 55445
MDR Report Key17735751
Report Number3007972010-2023-00044
Device Sequence Number6551269
Product Code DSR
UDI-Device Identifier00859144004432
UDI-Public(01)00859144004432(17)230720
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P180050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/20/2023
Device Model Number2102
Device Catalogue Number100054-202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2023
Initial Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age50 YR
Patient SexMale
Patient RaceWhite